Format

Send to:

Choose Destination
See comment in PubMed Commons below
South Med J. 2000 May;93(5):488-91.

Quinolones and tendon ruptures.

Author information

  • 1Department of Medicine, University of Kansas Medical Center, Kansas City 66160-7319, USA.

Abstract

We report two cases of tendon rupture associated with ciprofloxacin. One patient had a complete rupture of an Achilles tendon 6 months after taking the medication. The other case involved a partial rupture of the subscapularis tendon. Both ruptures occurred with minimal mechanical stress on the tendons, suggesting that the fluoroquinolone increased the susceptibility to rupture. We also review the literature describing the association between fluoroquinolones and tendon rupture and discuss the mechanisms explaining the heightened risk of tendon rupture associated with these drugs.

Comment in

PMID:
10832946
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk